Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Is restlessness a side effect of Promethazine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1595 Questions
Question
My husband took promethazine 25mg at 10 pm. 30 min later he became twitchy, resstless, rubbing his arms. In and out of bed. 330am I gave him benadrl 50 po. he continues ressless. How long does this last. Do I need to take him to the ER .
Wed, 6 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Suma Parinam 23 minutes later
Brief Answer:
Side effects of promethazine.

Detailed Answer:
Hi,
Are you sure it is reaction to promethazine? Is it his first dose ever or change in dose? It's generally very safe drug commonly used.
Promethazine works as antihistamine and anti cholinergic. So initially there would be quite a few side effects up to a week sometime. Dosing can be changed start at 6.25 mg also. Gradually up to 12.5 mg.
As long as the temperature and pulse are maintained there is no reason to panic to shift to ER. If all good you can wait.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor